Severe illicit gamma-hydroxybutyric acid withdrawal in a pregnant woman: What to do?
Number of pages
SourceBMJ Case Reports, 12, 12, (2019), article e230997
Article / Letter to editor
Display more detailsDisplay less details
SW OZ BSI KLP
BMJ Case Reports
SubjectExperimental Psychopathology and Treatment
This case report presents the case of a 29 weeks pregnant woman in her late twenties who was seen at the emergency department of a hospital with a seizure of unknown cause. By anamnesis and hetero-anamnesis the use of illicit gamma-hydroxybutyric acid (GHB) was revealed. Examination showed dilated pupils, sweating, tremor, tachycardia and bradyphrenic thinking. Subsequently, the seizure was indicated as a severe illicit GHB withdrawal symptom. Thereafter, treatment had to be decided on in the absence of evidence-based and practiced-based guidelines and treatment options for this specific patient population. Initially diazepam was started, which was later on substituted by sodium oxybate. Despite the critical professional situation the patient gave birth to a healthy daughter after 37 weeks of pregnancy.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.